MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", BIPOLAR, 5 X 430 MM, GRASPING FORCEPS, FENESTRATED, LONG; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)

OLYMPUS WINTER & IBE GMBH JAWS "HIQ+", BIPOLAR, 5 X 430 MM, GRASPING FORCEPS, FENESTRATED, LONG; LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Model Number WA64121C
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This medical device will not be returned as it has been discarded.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
A customer reported to olympus that while using a jaws "hiq+", bipolar, 5 x 430 mm, grasping forceps, fenestrated, long, for an unspecified laparoscopic procedure, the fixed unit connecting the sleeve rod and the jaw fell off.It was later clarified that the jaw of the forceps broke and fell into the patient¿s body and was removed after localization by x-ray.The procedure was finished with a similar device.There was no additional patient injury or health damage.
 
Event or Problem Description
It was additionally reported that the procedure performed was for removal of ovarian cysts (non-malignant).The device fell into the abdominal cavity.It was reported that a grasping forceps was utilized to remove the jaw through the trocar.There was a procedural delay of 2-3 hours, but no injury or health damage occurred due to the delay.The patient was discharged normally.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information obtained from the customer regarding the reported event.New information added to the following fields: b5 and h6.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial/lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, since the subject device was not returned to olympus for evaluation, the root cause of the reported event could not be determined.This supplemental report includes a correction to h8 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS "HIQ+", BIPOLAR, 5 X 430 MM, GRASPING FORCEPS, FENESTRATED, LONG
Common Device Name
LAPAROSCOPE, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17670289
Report Number9610773-2023-02420
Device Sequence Number7068387
Product Code HET
UDI-Device Identifier04042761063487
UDI-Public04042761063487
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K944200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA64121C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer09/06/2023
10/13/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date09/07/2023
10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE "HIQ+", ERGO, BIPOLAR-LOT UNK.; SHAFT "HIQ+", BIPOLAR, 5 X 430 MM-LOT UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown